Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 89, NWS Wichita, KS

May 7, 2008Reno County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 7, 2008, 5:19 AM CDT for Reno County, Sedgwick County, Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2008, 5:19 AM CDT (10:19 UTC)
Expired
May 7, 2008, 6:15 AM CDT
In force
56 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 17 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 10.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1272 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 071018
SVRICT
KSC155-173-071115-
/O.NEW.KICT.SV.W.0089.080507T1019Z-080507T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
519 AM CDT WED MAY 7 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 615 AM CDT.

* AT 515 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR CHENEY LAKE...OR 22 MILES WEST OF DOWNTOWN WICHITA...
  AND MOVING EAST AT 36 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  MCCONNELL AIR FORCE BASE...ANDALE...BEL AIRE...BENTLEY...CHENEY...
  COLWICH...EAST WICHITA...GARDEN PLAIN...GODDARD...HAVEN...KECHI...
  MAIZE...MOUNT HOPE...OAKLAWN...PARK CITY...VALLEY CENTER...DOWNTOWN
  WICHITA...JABARA AIRPORT...NORTHEAST WICHITA...SOUTH WICHITA...
  WICHITA MID CONTINENT AIRPORT...CHENEY LAKE...LAKE AFTON...WEST
  WICHITA.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3761 9780 3772 9780 3773 9780 3791 9781
      3791 9715 3757 9715
TIME...MOT...LOC 1019Z 270DEG 31KT 3776 9769

$$

KETCHAM
3 follow-up statements
000 
WWUS53 KICT 071038
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
539 AM CDT WED MAY 7 2008

KSC155-071049-
/O.CAN.KICT.SV.W.0089.000000T0000Z-080507T1115Z/
RENO KS-
539 AM CDT WED MAY 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENO COUNTY HAS
BEEN CANCELLED...

AT 536 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3759 9744 3759 9745 3759 9746 3760 9761
      3760 9764 3791 9765 3791 9715 3757 9715
TIME...MOT...LOC 1039Z 270DEG 31KT 3776 9747

$$

KSC173-071115-
/O.CON.KICT.SV.W.0089.000000T0000Z-080507T1115Z/
SEDGWICK KS-
539 AM CDT WED MAY 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SEDGWICK COUNTY UNTIL 615 AM CDT...

AT 536 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
COLWICH...OR 10 MILES NORTHWEST OF DOWNTOWN WICHITA...MOVING EAST AT
36 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTH OF DOWNTOWN WICHITA BY 550 AM CDT.
  NEAR PARK CITY BY 555 AM CDT.
  NEAR NORTHEAST WICHITA BY 600 AM CDT.

THE TOWNS OF KECHI...BEL AIRE AND JABARA AIRPORT ARE ALSO IN THE PATH
OF THIS SEVERE THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3759 9744 3759 9745 3759 9746 3760 9761
      3760 9764 3791 9765 3791 9715 3757 9715
TIME...MOT...LOC 1039Z 270DEG 31KT 3776 9747

$$

KETCHAM
000 
WWUS53 KICT 071054
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
555 AM CDT WED MAY 7 2008

KSC173-071115-
/O.CON.KICT.SV.W.0089.000000T0000Z-080507T1115Z/
SEDGWICK KS-
555 AM CDT WED MAY 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SEDGWICK COUNTY UNTIL 615 AM CDT...

AT 553 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
PARK CITY...OR NEAR DOWNTOWN WICHITA...MOVING EAST AT 34 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR NORTHEAST WICHITA BY 605 AM CDT.

THE TOWNS OF KECHI...BEL AIRE AND JABARA AIRPORT ARE ALSO IN THE PATH
OF THIS SEVERE THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3760 9750 3791 9742 3791 9715 3757 9715
TIME...MOT...LOC 1055Z 270DEG 30KT 3775 9734

$$

KETCHAM
000 
WWUS53 KICT 071106
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
606 AM CDT WED MAY 7 2008

KSC173-071116-
/O.EXP.KICT.SV.W.0089.000000T0000Z-080507T1115Z/
SEDGWICK KS-
606 AM CDT WED MAY 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEDGWICK COUNTY
WILL EXPIRE AT 615 AM CDT...

AT 601 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.

LAT...LON 3760 9750 3791 9742 3791 9715 3757 9715
TIME...MOT...LOC 1106Z 270DEG 30KT 3776 9722

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:50 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 7, 3:50 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
350 AM CDT WED MAY 7 2008

.DISCUSSION...

.SYNOPSIS...
PRIMARY FORECAST FOCUS HAS SHIFTED TO FLOODING POTENTIAL FOR SE KS FROM
THIS MORNING THRU THU MORNING. WITH WIDESPREAD SHRA/TSRA IN PROGRESS IN
C & NC KS COLD FRONT THAT HAD BEEN A TOPIC THE PAST 2 NIGHTS HAS BECOME
INCREASINGLY DIFFICULT TO DISTINGUISH AT 3 AM. APPEARS THE FRONT EXTENDS
FROM TX PANHANDLE...TO KRSL...TO SE NEBRASKA NEAR AURORA. WITH MID-UPR
LOW...MOVING E OVER WRN RIO GRANDE BEGINNING TO LIFT SUBTLY E/NE ACROSS
RED RIVER TODAY THE FRONT SHOULD MAKE MIMINAL SE PROGRESS ACROSS C & SE
KS TODAY...THEREBY ALLOWING RICH SFC-850MB MOISTURE EXTENDED OPPORTUNITY
TO STREAM NE ACROSS SE HALF OF KICT COUNTRY. TRANSLATION: POTENTIAL FOR
FLOOD-PRODUCING RAINS HAS GREATLY INCREASED (ESPECIALLY OVER SE KS WHERE
A FLOOD WATCH IS IN FFECT UNTIL 7 AM CDT THU).

TODAY & TONIGHT:
PER SYNOPSIS WITH MOISTURE INCREASING IN BOTH DEPTH & MAGNITUDE...PLUS
PROLONGED CONVERGENCE ALONG WELL-DEFINED SW-NE ORIENTED DEFORMATION ZONE
HAVE GONE FULL THROTTLE ON POPS & INCREASED QPF ACROSS SE HALF OF CWA.
WITH PRECIPITABLE WATERS INCREASING TO 1.50-1.75 INCHES OVER SE KS BY
THIS AFTERNOON VERY CONCEIVABLE THAT 2-3 INCH RAINFALLS ARE POSSIBLE IN
MUCH OF SE KS THRU 7 AM THU. AS SUCH HAVE ISSUED FLOOD WATCH FOR ALL 9
SE KS COUNTIES. WITH AFORE-MENTIONED MID-UPR LOW GRADUALLY ACCELERATING
AS IT LIFTS E/NE ACROSS OK COLD FRONT SHOULD MAKE GREATER SE PROGRESS AS
THE NIGHT PROGRESSES WITH BOUNDARY CONCEIVABLY EXITING SE KS 12 MID. BY
THIS TIME GREATEST LIFT WILL HAVE TRANSITIONED OVER MO THEREBY LIMITING
RAINFALL TO WRAP-AROUND VARIANT. ALSO CONCEIVABLE THAT RAINFALL MAY END
IN C KS BY THIS TIME AS WELL.

THU & THU NIGHT:
WITH MID-UPR LOW ACCELERATING FURTHER AS IT CROSSES MID-MS VALLEY STILL
CONFIDENT THAT THIS ROUND OF PRECIPITATION WILL END IN SE KS 7 AM.
HOWEVER A 2ND & INCREASINGLY DEFINED MID-LEVEL SHORTWAVE WILL SPRINT SE
ACROSS KS THU AFTERNOON & EVENING. HOW MUCH FUEL WILL BE PRESENT REMAINS
TO BE SEEN...SO HAVE KEPT INHERITED 20% INTACT.

THIS WEEKEND:
AFTER THIS 2ND MID-LEVEL SHORTWAVE VACATES THE KICT PREMISES...A BRIEF
RESPITE FROM RAINFALL WILL OCCUR FRI & POSSIBLY FRI NIGHT AS WELL AS A
WEAK MID-LEVEL RIDGE MOVES E ACROSS THE C PLAINS. THE NEXT LEGITIMATE
SHOT FOR TSRA IS SLATED FOR SAT NIGHT & SUNDAY WHEN A MORE POTENT MID TO
UPR DECK WAVE IS SCHEDULED TO SWEEP SE ACROSS THE NRN & CENTRAL PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  53  73  54 /  90  40  10  20
HUTCHINSON      64  51  73  53 /  90  40  10  20
NEWTON          65  51  72  53 /  90  40  10  20
ELDORADO        66  53  72  54 /  90  50  10  20
WINFIELD-KWLD   67  55  74  56 / 100  50  10  20
RUSSELL         65  47  72  52 /  60  30  10  20
GREAT BEND      64  48  73  52 /  70  30  10  20
SALINA          66  49  72  53 /  80  40  10  20
MCPHERSON       65  50  72  53 /  80  40  10  20
COFFEYVILLE     69  57  71  54 / 100  80  20  20
CHANUTE         68  55  70  53 / 100  80  10  20
IOLA            67  54  69  52 / 100  80  10  20
PARSONS-KPPF    68  56  70  53 / 100  80  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY MORNING
FOR KSZ070>072-094>096-098>100.

&&
Hazardous weather outlook, May 7, 5:00 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
500 AM CDT WED MAY 7 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-081000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
500 AM CDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS THE
REGION TODAY AND TONIGHT. VERY HEAVY RAINS ARE LIKELY...ESPECIALLY
IN SOUTHEAST KANSAS...WHERE A FLOOD WATCH HAS BEEN ISSUED AND WILL
BE IN EFFECT UNTIL 7 AM CDT THURSDAY. THUNDERSTORMS OCCURRING OVER
SOUTH-CENTRAL AND SOUTHEAST KANSAS MAY ALSO PRODUCE PENNY SIZED HAIL
AND 40 TO 50 MPH WINDS THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT...AND MAY BE CAPABLE
OF PRODUCING SMALL HAIL AND 40 TO 50 MPH WINDS.

A BETTER CHANCE FOR THUNDERSTORMS...ALSO CAPABLE OF PRODUCING SMALL
HAIL AND STRONG WINDS...EXISTS FOR SATURDAY AND SATURDAY NIGHT. THE
THUNDERSTORMS MAY LINGER OVER SOUTHEAST KANSAS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEB PAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Special weather statement, May 6, 11:54 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1154 PM CDT TUE MAY 6 2008

KSZ070-094-098-070545-
CHAUTAUQUA-ELK-GREENWOOD-
1154 PM CDT TUE MAY 6 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA...ELK AND GREENWOOD COUNTIES...

AT 1152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTH OF CASSODAY...TO 8 MILES NORTHEAST OF LATHAM TO 7 MILES SOUTH
OF LATHAM...AND MOVING EAST AT 34 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

JAKUB
Special weather statement, May 7, 12:28 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1228 AM CDT WED MAY 7 2008

KSZ071-095-070600-
WILSON-WOODSON-
1228 AM CDT WED MAY 7 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WILSON AND WOODSON COUNTIES...

AT 1223 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAMILTON TO
TORONTO TO 8 MILES EAST OF HOWARD...AND MOVING EAST AT 53 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

KETCHAM
Local storm report, May 7, 12:29 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1229 AM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     TSTM WND DMG     WEST WICHITA            37.69N 97.46W
05/06/2008                   SEDGWICK           KS   NWS EMPLOYEE

            FOUR TO FIVE INCH DIAMETER TREE LIMBS WERE DOWNED ON
            MAIZE ROAD BETWEEN KELLOGG AND MAPLE.

&&

ADK
Local storm report, May 7, 1:07 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
107 AM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     OLMITZ                  38.52N 98.94W
05/06/2008  E60.00 MPH       BARTON             KS   TRAINED SPOTTER

0712 PM     TSTM WND GST     7 WNW GREAT BEND        38.40N 98.93W
05/06/2008  E60.00 MPH       BARTON             KS   TRAINED SPOTTER

0714 PM     TSTM WND GST     6 WSW GREAT BEND        38.33N 98.91W
05/06/2008  E70.00 MPH       BARTON             KS   TRAINED SPOTTER

0725 PM     HAIL             GREAT BEND              38.36N 98.81W
05/06/2008  E0.88 INCH       BARTON             KS   TRAINED SPOTTER

            MEASURED 55 MPH WINDS OCCURRED WITH THE HAIL.

0725 PM     TSTM WND GST     GREAT BEND              38.36N 98.81W
05/06/2008  M55.00 MPH       BARTON             KS   TRAINED SPOTTER

            NICKEL SIZED HAIL OCCURRED WITH THE WIND.

0747 PM     TSTM WND GST     ELLINWOOD               38.36N 98.58W
05/06/2008  E60.00 MPH       BARTON             KS   TRAINED SPOTTER

0754 PM     TSTM WND GST     3 E ELLINWOOD           38.36N 98.53W
05/06/2008  E65.00 MPH       BARTON             KS   TRAINED SPOTTER

0806 PM     TSTM WND GST     8 NE SYLVIA             38.06N 98.32W
05/06/2008  E60.00 MPH       RENO               KS   TRAINED SPOTTER

0825 PM     TSTM WND DMG     STERLING                38.21N 98.21W
05/06/2008                   RICE               KS   TRAINED SPOTTER

            TREE LIMBS DOWNED. WINDS OF 50 TO 60 MPH. SMALL HAIL ALSO
            WITH STORM.

1010 PM     TSTM WND GST     2 SE HUTCHINSON         38.04N 97.89W
05/06/2008  M69.00 MPH       RENO               KS   BROADCAST MEDIA

            MEASURED NEAR THE INTERSECTION OF YODER ROAD AND HIGHWAY
            50. REPORT COURTESY OF KAKE TV.

1016 PM     HAIL             5 E KINGMAN             37.65N 98.02W
05/06/2008  E1.00 INCH       KINGMAN            KS   LAW ENFORCEMENT

            REPORTED ALONG HIGHWAY 54 AT GALESBURG EXIT.

1025 PM     HAIL             2 N CHENEY              37.66N 97.78W
05/06/2008  E0.75 INCH       SEDGWICK           KS   TRAINED SPOTTER

            OCCURRED ALONG WITH 45 MPH WINDS.

1027 PM     TSTM WND GST     5 SSW MT VERNON         37.66N 97.88W
05/06/2008  E60.00 MPH       KINGMAN            KS   TRAINED SPOTTER

            ALSO PEA SIZED HAIL.

1041 PM     TSTM WND GST     N COLWICH               37.78N 97.54W
05/06/2008  E60.00 MPH       SEDGWICK           KS   BROADCAST MEDIA

            FROM KFDI MOBILE SPOTTER

1042 PM     TSTM WND GST     1 W MOUNT HOPE          37.87N 97.68W
05/06/2008  M67.00 MPH       SEDGWICK           KS   BROADCAST MEDIA

            AT 215TH AND K96. FROM KAKE-TV

1043 PM     TSTM WND DMG     WEST WICHITA            37.69N 97.46W
05/06/2008                   SEDGWICK           KS   NWS EMPLOYEE

            FOUR TO FIVE INCH DIAMETER TREE LIMBS WERE DOWNED ON
            MAIZE ROAD BETWEEN KELLOGG AND MAPLE.

1045 PM     TSTM WND GST     1 W WEST WICHITA        37.69N 97.48W
05/06/2008  E60.00 MPH       SEDGWICK           KS   TRAINED SPOTTER

1047 PM     TSTM WND GST     WICHITA MID CONTINENT A 37.66N 97.44W
05/06/2008  E50.00 MPH       SEDGWICK           KS   NWS EMPLOYEE

            A FEW BRIEF GUSTS TO 50 MPH AT THE NATIONAL WEATHER
            SERVICE OFFICE.

1047 PM     HAIL             8 SW VIOLA              37.40N 97.75W
05/06/2008  E0.75 INCH       SUMNER             KS   TRAINED SPOTTER

1055 PM     TSTM WND GST     2 NW DOWNTOWN WICHITA   37.71N 97.37W
05/06/2008  E60.00 MPH       SEDGWICK           KS   TRAINED SPOTTER

            A FEW GUSTS REACHED 60 MPH, BUT THE WIND WAS SUSTAINED AT
            40 TO 50 MPH.

1055 PM     TSTM WND GST     3 NNW WEST WICHITA      37.72N 97.48W
05/06/2008  E60.00 MPH       SEDGWICK           KS   TRAINED SPOTTER

            ALSO PEA SIZED HAIL.

1058 PM     TSTM WND GST     2 SW PARK CITY          37.78N 97.35W
05/06/2008  E60.00 MPH       SEDGWICK           KS   NWS EMPLOYEE

            A FEW GUSTS REACHED 60 MPH, BUT THE WIND WAS SUSTAINED AT
            40 TO 50 MPH.

1113 PM     TSTM WND GST     ROSE HILL               37.57N 97.13W
05/06/2008  E55.00 MPH       BUTLER             KS   EMERGENCY MNGR

            ESTIMATED 50 TO 55 MPH WINDS.

&&

ADK
Special weather statement, May 7, 4:19 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
419 AM CDT WED MAY 7 2008

KSZ067-070945-
RENO-
419 AM CDT WED MAY 7 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RENO COUNTY...

AT 417 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF ARLINGTON...OR 13 MILES NORTH
OF KINGMAN...AND MOVING EAST AT 42 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

KETCHAM
Special weather statement, May 7, 4:58 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
458 AM CDT WED MAY 7 2008

KSZ067-083-071045-
RENO-SEDGWICK-
458 AM CDT WED MAY 7 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RENO AND SEDGWICK COUNTIES...

AT 455 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PRETTY PRAIRIE...OR 13 MILES NORTHEAST OF
KINGMAN...AND MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:03 PM CDTTornado WarningICTBarton57 min
May 6, 7:30 PM CDTSevere Thunderstorm WarningICTReno, Rice60 min
May 6, 8:11 PM CDTSevere Thunderstorm WarningICTKingman, Reno34 min
May 6, 10:00 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick60 min
May 6, 10:32 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick, Sumner58 min
May 6, 11:01 PM CDTSevere Thunderstorm WarningICTButler, Cowley59 min
May 7, 1:27 AM CDTAreal Flood WarningICTBarton, Russell5 hr
May 7, 3:17 AM CDTRiver Flood WarningICTLabette4 days
May 7, 3:17 AM CDTRiver Flood WarningICTAllen, Neosho18 hr
May 7, 3:17 AM CDTRiver Flood WarningICTNeosho31 hr
May 7, 3:17 AM CDTRiver Flood WarningICTLabette, Neosho65 hr
May 7, 4:01 AM CDTFlood WatchICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more23 hr
May 7, 9:21 AM CDTAreal Flood WarningICTAllen, Neosho, Wilson, Woodson6 hr
May 7, 9:41 AM CDTRiver Flood WarningICTSumner5 hr
May 7, 1:22 PM CDTAreal Flood WarningICTLabette6 hr
May 7, 2:47 PM CDTRiver Flood WarningICTMontgomery, Wilson12 hr
May 7, 2:47 PM CDTRiver Flood WarningICTMontgomery7 hr
May 7, 3:54 PM CDTRiver Flood WarningICTAllen5 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.